Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 54, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 8, 2008, 6:23 PM MDT for Bernalillo County, New Mexico. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2008, 6:23 PM MDT (00:23 UTC)
- Expired
- Aug 8, 2008, 8:00 PM MDT
- In force
- 97 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 18 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:01 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 8, 3:01 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT FRI AUG 8 2008 .DISCUSSION... MAIN FOCUS TODAY IS POTENTIAL FOR FLASH FLOODING ACROSS PARTS OF THE AREA. SHOWERS AND THUNDERSTORMS HAVE FORMED ALONG THE HIGHER TERRAIN THIS AFTERNOON. AS CELL MERGERS AND OUTFLOW BOUNDARIES COLLIDE THIS AFTERNOON AND EVENING...COULD SEE HEAVY RAIN PRODUCING STORMS IN A HIGH PWAT ATMOSPHERE. WILL KEEP FLASH FLOOD WATCH GOING UNTIL 4 AM...AS STORMS ARE STILL EXPECTED TO RAMP UP LATER TODAY. AS CU FIELD DEVELOPED THIS AFTERNOON...COULD SEE WHAT APPEARED TO BE RESIDUAL BOUNDARIES ACROSS THE EASTERN PLAINS. THOUGH FRONT THAT WENT THROUGH THE AREA YESTERDAY HAS ALL BUT WASHED OUT...AND WE HAVE RETURNED TO SOUTHERLY FLOW. STORMS MAY STILL FORM ALONG RESIDUAL BOUNDARIES...OR NEW BOUNDARIES...AS THE LATEST OBSERVATION FROM KCAO HAS WINDS BACKING WHILE KRTN AND KLVS HAVE SOUTHWESTERLY WINDS. MODELS HAVE BEEN STRUGGLING LATELY...AS BOTH THE NAM AND THE GFS INITIALIZED POORLY THIS MORNING. THUS...LARGELY WENT WITH A ECMWF AND CANADIAN BLEND FOR POPS THIS EVENING. APPEARS TO BE A CONVERGENCE ZONE IN THE 0-6KM WIND FIELD THUS...WENT WITH LARGEST POPS THERE AND ACROSS THE WESTERN AREAS. SATURDAY LOOKS TO BE A BIT OF A DOWN DAY IN TERMS OF CONVECTION AS COMPARED THE PREVIOUS FEW DAYS. THE WEST STILL LOOKS TO BE ACTIVE...BUT MUCH OF THE MOISTURE PLUME MAY HAVE PUSHED INTO ARIZONA. ALSO LOOKS TO BE A WIND SHIFT ACROSS THE NORTHEAST...WHICH MAY LOCALLY ENHANCE CONVECTION DUE TO UPSLOPE FLOW. SHORTWAVE MOVING SOUTHEAST ALONG THE EAST SIDE OF THE RIDGE ON SATURDAY WILL SEND A STRONGER BACK DOOR COLD FRONT INTO EASTERN PLAINS ON SUNDAY. COULD ONCE AGAIN SEE WIDESPREAD PRECIPITATION...WITH THE POTENTIAL FOR HEAVY RAIN. HAVE NUDGED TEMPS DOWNWARD ACROSS NE NM ON SUNDAY IN ANTICIPATION OF PRECIP AND CLOUD COVER. BY THE MIDDLE OF THE WEEK...THE UPPER HIGH WILL SHIFT EASTWARD...AND THE FOCUS FOR SHOWERS AND THUNDERSTORMS...AND HEAVY RAIN...WILL BE ACROSS WESTERN NEW MEXICO. 34 && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AND LOCAL FOG WILL REDUCE THE CIGS AND VISIBILITIES TO MVFR TO IFR WITH MOUNTAIN OBSCURATIONS THROUGH MUCH OF THE NEXT 24 HOURS. THUNDERSTORMS TO PRODUCE AREAS OF HEAVY RAIN OVER MUCH OF FORECAST AREA...BUT ESPECIALLY THE WESTERN AND NORTHEASTERN AREAS INCLUDING KFMN... KGUP...KLVS...KSAF...AND KTCC. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. CHJ && .FIRE WEATHER... CONTINUED HIGH HUMIDITY WITH SCATTERED TO AT TIMES NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH AT LEAST SUNDAY. WETTING RAIN WILL REMAIN A POSSIBILITY FOR MOST OF THE FORECAST AREA ON MONDAY. THE EXTENDED MODELS HINT AT SOME CHANGES STARTING ON TUESDAY AND CONTINUING THROUGH AT LEAST THURSDAY...WITH A REDUCTION IN WETTING RAIN MOST AREAS AND ESPECIALLY THE SOUTHEAST...AND DECREASED RELATIVE HUMIDITIES. THE STATE MAY MOISTEN UP AGAIN LATE IN THE WEEK OR NEXT WEEKEND. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 90 61 93 / 40 20 20 20 GALLUP.......................... 57 85 56 87 / 60 30 30 30 GRANTS.......................... 56 85 56 88 / 50 30 30 30 GLENWOOD........................ 61 88 62 89 / 40 30 30 40 CHAMA........................... 48 81 46 81 / 40 30 40 50 LOS ALAMOS...................... 57 83 58 82 / 50 30 30 30 RED RIVER....................... 43 76 43 74 / 50 40 30 60 TAOS............................ 53 84 53 85 / 40 30 30 40 SANTA FE........................ 58 86 57 86 / 50 30 30 40 SANTA FE AIRPORT................ 60 88 59 88 / 40 30 30 30 ESPANOLA........................ 57 91 57 91 / 40 30 20 30 ALBUQUERQUE HEIGHTS............. 66 89 67 90 / 40 20 20 30 ALBUQUERQUE VALLEY.............. 64 91 64 91 / 50 20 20 20 ALBUQUERQUE FOOTHILLS........... 62 87 63 87 / 50 30 20 30 ALBUQUERQUE WEST MESA........... 64 90 65 91 / 50 20 20 30 SOCORRO......................... 64 89 64 90 / 40 30 30 20 SANDIA PARK/CEDAR CREST......... 53 80 52 80 / 50 30 30 30 MORIARTY/ESTANCIA............... 56 84 57 84 / 60 30 30 40 CARRIZOZO....................... 61 87 61 88 / 50 20 20 30 RUIDOSO......................... 54 80 56 82 / 60 40 30 30 RATON........................... 55 87 55 84 / 50 50 40 60 LAS VEGAS....................... 56 84 55 82 / 50 40 30 60 ROY............................. 60 86 59 83 / 50 30 40 60 CLAYTON......................... 63 89 62 85 / 50 30 40 50 SANTA ROSA...................... 64 90 64 90 / 50 20 30 50 TUCUMCARI....................... 67 96 67 91 / 40 30 30 60 FORT SUMNER..................... 65 94 67 91 / 30 20 20 40 CLOVIS.......................... 66 93 66 90 / 30 20 20 40 PORTALES........................ 66 94 68 91 / 20 20 20 40 ROSWELL......................... 68 94 69 94 / 30 20 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES... NMZ001-004>008-011-012-014-016-017-026. && 34/40
Hazardous weather outlook, Aug 8, 11:43 AM MDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1143 AM MDT FRI AUG 8 2008 NMZ001>021-026-091200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1143 AM MDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF WESTERN NEW MEXICO AS WELL AS EAST OF THE CENTRAL MOUNTAIN CHAIN...INCLUDING THE SACRAMENTO AND CAPITAN MOUNTAINS AND THE NORTHEAST PLAINS THROUGH LATE TONIGHT. HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS MAY RESULT IN LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE SATURDAY THROUGH THURSDAY OVER MUCH OF NORTH AND CENTRAL NEW MEXICO...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. THE MAIN FOCUS FOR HEAVY RAINFALL ON SUNDAY WILL BE EAST OF THE CENTRAL MOUNTAIN CHAIN AS A COLD FRONT MOVES INTO THE AREA. NEXT WEEK...THE MAIN FOCUS FOR HEAVY RAINFALL WILL SHIFT INTO THE WESTERN HALF OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE NATIONAL WEATHER SERVICE OR THEIR LOCAL LAW ENFORCEMENT TO REPORT FLASH FLOODING. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 34
In the hours before
Special weather statement, Aug 8, 3:03 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 PM MDT FRI AUG 8 2008 NMZ005-082130- NORTHEAST HIGHLANDS- 303 PM MDT FRI AUG 8 2008 ...STRONG THUNDERSTORM MOVING BETWEEN RATON AND SPRINGER... AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MAXWELL. MOVEMENT WAS NEARLY STATIONARY AND AFFECTING INTERSTATE 25. HOURLY RAINFALL RATES WITH THIS STORM RANGE BETWEEN 1 TO 1.25 INCHES. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 50
Special weather statement, Aug 8, 5:02 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 502 PM MDT FRI AUG 8 2008 NMZ009-010-082330- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS- 502 PM MDT FRI AUG 8 2008 ...THUNDERSTORMS EXPECTED TO AFFECT THE ALBUQUERQUE METRO AREA BETWEEN 530 AND 6 PM... AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN APPROACHING OUTFLOW BOUNDARY ORIGINATING FROM STORMS ACROSS SANDOVAL COUNTY AS WELL AS AN OUTFLOW BOUNDARY ORIGINATING FROM CELLS OVER THE MANZANO MOUNTAINS. THESE BOUNDARIES ARE EXPECTED TO COLLIDE OVER THE CITY OF ALBUQUERQUE AND PRODUCE ISOLATED... STRONGER STORMS. THESE STORMS WILL LAST BETWEEN 30 TO 40 MINUTES AND PRODUCE HEAVY RAINFALL. SOME STREET FLOODING WILL BE POSSIBLE. THE FAVORED AREA FOR STORM FORMATION APPEARS TO BE OVER THE RIO GRANDE VALLEY STRETCHING FROM THE NORTH TO SOUTH VALLEY LOCATIONS OF ALBUQUERQUE. STAY TUNED TO FUTURE STATEMENTS. 50
Special weather statement, Aug 8, 6:22 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 622 PM MDT FRI AUG 8 2008 NMZ009-010-090045- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS- 622 PM MDT FRI AUG 8 2008 ...STRONG THUNDERSTORM MOVING OVER THE ALBUQUERQUE METRO AREA... AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR CENTRAL ALBUQUERQUE. MOVEMENT WAS EAST TO SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE THE NORTHEAST HEIGHTS OF ALBUQUERQUE...MAINLY NORTH OF CENTRAL AND EAST OF INTERSTATE 25. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:05 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 85 min |
| Aug 8, 6:20 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 85 min |
| Aug 8, 7:11 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Socorro, Valencia | 94 min |
| Aug 8, 7:16 PM MDT | Areal Flood Advisory | ABQ | Socorro | 119 min |
| Aug 9, 2:13 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Aug 9, 2:29 PM MDT | Areal Flood Advisory | ABQ | Catron | 61 min |
| Aug 9, 2:32 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 118 min |
| Aug 9, 2:37 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Valencia | 83 min |
| Aug 9, 2:55 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 95 min |
| Aug 9, 4:25 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 95 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.